Alert archive / Texas / Winter Storm Warnings in 2015

Winter Storm Warning 2, NWS Fort Worth, TX

February 27, 20154 counties in Texas

NWS Fort Worth, TX issued this winter storm warning at Feb 27, 2015, 4:52 PM CST for 4 counties in Texas. It was in force for 11 hr. 27 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 27, 2015, 4:52 PM CST (22:52 UTC)
Expired
Feb 28, 2015, 3:33 AM CST
In force
11 hr
Issued by
NWS Fort Worth, TX

Counties Cooke County, TX, Denton County, TX, Grayson County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 5:00 PM CSTSNOW 2.8Roanoke, TXMEASURED 2.8 OF SNOW BY OFF DUTY NWS METEOROLOGIST IN ROANOKE.
Feb 27, 5:04 PM CSTSNOW 4Boyd, TX4 OF SNOW MEASURED IN BOYD.
Feb 27, 5:07 PM CSTSNOW 4Aubrey, TXMEASURED 4.0 OF SNOW IN AUBREY VIA AMATEUR RADIO.
Feb 27, 5:08 PM CSTSNOW 3Corinth, TX3 OF SNOW MEASURED IN CORINTH VIA AMATEUR RADIO.
Feb 27, 5:29 PM CSTSNOW 4Gaienesville, TXEMERGENCY MANAGER MEASURED 4.0 OF SNOW IN GAINESVILLE
Feb 27, 5:38 PM CSTSNOW 4.5Sanger, TX4.5 OF SNOW MEASURED IN SANGER...REPORT RELAYED VIA HAM RADIO OPERATORS.
Feb 27, 8:10 PM CSTSNOW 3Justin, TX$$
Feb 27, 8:10 PM CSTSNOW 3Justin, TX
Feb 27, 8:15 PM CSTSNOW 3.252 E Gainesville, TXEAST SIDE OF GAINESVILLE
Feb 27, 8:20 PM CSTSNOW 4Sherman, TXNEAR HWY 75 AND FM1417
Feb 27, 9:03 PM CSTSNOW 2Runaway Bay, TX$$
Feb 27, 9:03 PM CSTSNOW 2Runaway Bay, TX
Feb 27, 9:20 PM CSTSNOW 6Boonsville, TX$$
Feb 27, 9:20 PM CSTSNOW 6Boonsville, TX
Feb 27, 9:26 PM CSTSNOW 53 Se Denton, TXIN THE SUNDOWN RANCH SUBDIVISION
Feb 27, 9:34 PM CSTSNOW 5Pottsboro, TX$$
Feb 27, 11:50 PM CSTSNOW 4Flower Mound, TX$$
Feb 27, 11:50 PM CSTSNOW 4Flower Mound, TX
Feb 27, 11:50 PM CSTSNOW 6Cottondale, TX$$
Feb 27, 11:50 PM CSTSNOW 6Cottondale, TX
Feb 27, 11:55 PM CSTSNOW 3.5The Colony, TX$$
Feb 27, 11:55 PM CSTSNOW 3.5The Colony, TX
Feb 27, 11:55 PM CSTSNOW 43 Ne Denton, TXNORTH DENTON 380/LOOP 288
Feb 27, 11:55 PM CSTSNOW 4.56 Se Decatur, TX$$
Feb 27, 11:55 PM CSTSNOW 4.56 Se Decatur, TX
Feb 27, 11:55 PM CSTSNOW 73 W Decatur, TX$$
Feb 27, 11:55 PM CSTSNOW 73 W Decatur, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS44 KFWD 272252
WSWFWD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CST FRI FEB 27 2015

...WINTER STORM WARNING FOR HEAVY SNOW ISSUED FOR COOKE...
DENTON...GRAYSON...AND WISE COUNTIES...

...WINTER WEATHER ADVISORY IN EFFECT ELSEWHERE...

.WINTER WEATHER ADVISORY UPGRADED TO A WINTER STORM WARNING FOR
COOKE...DENTON...GRAYSON...AND WISE COUNTIES.

TXZ092-093-102-103-280700-
/O.UPG.KFWD.WW.Y.0005.000000T0000Z-150301T0000Z/
/O.NEW.KFWD.WS.W.0002.150227T2252Z-150301T0000Z/
COOKE-GRAYSON-WISE-DENTON-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY
452 PM CST FRI FEB 27 2015

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST
SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATION...THIS STATEMENT IS FOR DENTON...COOKE...GRAYSON...AND
  WISE COUNTIES.

* TIMING...THROUGH SATURDAY AFTERNOON.

* PRECIPITATION TYPE...HEAVY SNOW IS LIKELY THROUGH MID EVENING. A
  GRADUAL TRANSITION TO FREEZING DRIZZLE WILL OCCUR LATER TONIGHT.

* ACCUMULATION...HEAVY SNOW ACCUMULATIONS OF 6 T0 8 INCHES WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH THIS EVENING.

* MAIN IMPACT...HEAVY SNOW WILL MAKE TRAVEL HAZARDOUS. SIGNIFICANT
  ACCUMULATIONS WILL OCCUR ON ALL ROADS...BRIDGES...AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. 

&&

$$

TXZ135-146>148-156>162-174-175-280700-
/O.CON.KFWD.WW.Y.0005.150228T0000Z-150228T1800Z/
HENDERSON-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-
MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY...CORSICANA...
TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...
CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT
452 PM CST FRI FEB 27 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* LOCATION...THIS STATEMENT IS FOR AREAS GENERALLY ALONG AND 
  SOUTHEAST OF A LAMPASAS TO ATHENS LINE. 

* TIMING...THIS EVENING THROUGH SATURDAY AFTERNOON.

* PRECIPITATION TYPE...VERY LIGHT SNOW OR FREEZING DRIZZLE IS 
  LIKELY TONIGHT. FREEZING RAIN AND FREEZING DRIZZLE IS LIKELY 
  SATURDAY MORNING. 

* ACCUMULATION...LIGHT SNOW ACCUMULATIONS AND SEVERAL HUNDREDTHS 
  OF AN INCH OF ICE FROM FREEZING DRIZZLE OR FREEZING RAIN 
  TONIGHT THROUGH MIDDAY SATURDAY. 

* MAIN IMPACT...SNOW AND ICE WILL MAKE FOR HAZARDOUS TRAVEL. 
  TEMPERATURES WILL BE COLD ENOUGH FOR ACCUMULATIONS ON ALL 
  ROADS...BRIDGES...AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER
PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES SO TRAVEL IS
DISCOURAGED. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME
TRAVEL DELAYS.

&&

$$

TXZ091-094-095-100-101-104>107-115>123-129>134-141>145-280700-
/O.CON.KFWD.WW.Y.0005.000000T0000Z-150301T0000Z/
MONTAGUE-FANNIN-LAMAR-YOUNG-JACK-COLLIN-HUNT-DELTA-HOPKINS-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...BONHAM...PARIS...
GRAHAM...OLNEY...JACKSBORO...PLANO...GREENVILLE...COMMERCE...
COOPER...SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...
GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO
452 PM CST FRI FEB 27 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* LOCATION...THIS STATEMENT IS FOR AREAS ALONG AND NORTHWEST OF 
  A LINE FROM GOLDTHWAITE TO HILLSBORO TO CANTON. 

* TIMING...THROUGH SATURDAY AFTERNOON.

* PRECIPITATION TYPE...LIGHT SNOW IS LIKELY THROUGH MID EVENING. 
  LIGHT SNOW OR FREEZING DRIZZLE IS LIKELY LATE EVENING THROUGH 
  SATURDAY. 

* ACCUMULATION...LIGHT SNOW ACCUMULATION IS POSSIBLE. LESS THAN 
  A TENTH OF AN INCH OF ICE IS POSSIBLE THROUGH SATURDAY. 

* MAIN IMPACT...SNOW AND ICE WILL MAKE FOR HAZARDOUS TRAVEL. 
  TEMPERATURES WILL BE COLD ENOUGH FOR ACCUMULATIONS ON ALL 
  ROADS...BRIDGES...AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER
PRECIPITATION WILL CAUSE TRAVEL DIFFICULTIES SO TRAVEL IS
DISCOURAGED. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME
TRAVEL DELAYS.

&&

$$
2 follow-up statements
915 
WWUS44 KFWD 280356 AAA
WSWFWD

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
956 PM CST FRI FEB 27 2015

TXZ092-093-102-103-281200-
/O.CON.KFWD.WS.W.0002.000000T0000Z-150301T0000Z/
COOKE-GRAYSON-WISE-DENTON-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY
956 PM CST FRI FEB 27 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* LOCATION...DENTON...COOKE...GRAYSON... AND WISE COUNTIES.

* TIMING...THROUGH SATURDAY AFTERNOON.

* PRECIPITATION TYPE...SNOW AND FREEZING DRIZZLE.

* ACCUMULATION...ADDITIONAL SNOW ACCUMULATION OF UP TO 1/2 INCH.
  ICE ACCUMULATION OF A FEW HUNDREDTHS OF AN INCH THROUGH MORNING.

* MAIN IMPACT...SNOW AND ICE WILL MAKE TRAVEL HAZARDOUS.
  SIGNIFICANT ACCUMULATIONS WILL OCCUR ON ALL ROADS...BRIDGES...
  AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING
MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED
OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TXZ135-146>148-156>162-174-175-281200-
/O.CON.KFWD.WW.Y.0005.000000T0000Z-150228T1800Z/
HENDERSON-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-
MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY...CORSICANA...
TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...
CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT
956 PM CST FRI FEB 27 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* LOCATION...THIS STATEMENT IS FOR AREAS GENERALLY ALONG AND 
  SOUTHEAST OF A LAMPASAS TO ATHENS LINE. 

* TIMING...THIS EVENING THROUGH SATURDAY AFTERNOON.

* PRECIPITATION TYPE...VERY LIGHT SNOW OR FREEZING DRIZZLE IS 
  LIKELY TONIGHT. FREEZING RAIN AND FREEZING DRIZZLE IS LIKELY 
  SATURDAY MORNING. 

* ACCUMULATION...LIGHT SNOW ACCUMULATIONS AND SEVERAL HUNDREDTHS 
  OF AN INCH OF ICE FROM FREEZING DRIZZLE OR FREEZING RAIN 
  TONIGHT THROUGH MIDDAY SATURDAY. 

* MAIN IMPACT...SNOW AND ICE WILL MAKE FOR HAZARDOUS TRAVEL. 
  TEMPERATURES WILL BE COLD ENOUGH FOR ACCUMULATIONS ON ALL 
  ROADS...BRIDGES...AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER
PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES SO TRAVEL IS
DISCOURAGED. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME
TRAVEL DELAYS.

&&

$$

TXZ091-094-095-100-101-104>107-115>123-129>134-141>145-281200-
/O.CON.KFWD.WW.Y.0005.000000T0000Z-150301T0000Z/
MONTAGUE-FANNIN-LAMAR-YOUNG-JACK-COLLIN-HUNT-DELTA-HOPKINS-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...BONHAM...PARIS...
GRAHAM...OLNEY...JACKSBORO...PLANO...GREENVILLE...COMMERCE...
COOPER...SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...
GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO
956 PM CST FRI FEB 27 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* LOCATION...THIS STATEMENT IS FOR AREAS ALONG AND NORTHWEST OF 
  A LINE FROM GOLDTHWAITE TO HILLSBORO TO CANTON. 

* TIMING...THROUGH SATURDAY AFTERNOON.

* PRECIPITATION TYPE...LIGHT SNOW AND LIGHT FREEZING DRIZZLE.

* ACCUMULATION...LIGHT SNOW ACCUMULATION IS POSSIBLE. LESS THAN 
  A TENTH OF AN INCH OF ICE IS POSSIBLE THROUGH SATURDAY. 

* MAIN IMPACT...SNOW AND ICE WILL MAKE FOR HAZARDOUS TRAVEL. 
  TEMPERATURES WILL BE COLD ENOUGH FOR ACCUMULATIONS ON ALL 
  ROADS...BRIDGES...AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER
PRECIPITATION WILL CAUSE TRAVEL DIFFICULTIES SO TRAVEL IS
DISCOURAGED. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME
TRAVEL DELAYS.

&&

$$

DUNN
553 
WWUS44 KFWD 280933
WSWFWD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
333 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY IS IN EFFECT ACROSS ALL OF NORTH TEXAS
TODAY...

.A COLD ARCTIC AIRMASS IN PLACE ACROSS NORTH TEXAS WILL KEEP
TEMPERATURES AT OR BELOW FREEZING ACROSS MOST OF THE REGION FOR A
GOOD PART OF THE DAY. FREEZING DRIZZLE OR A MIX OF LIGHT FREEZING
RAIN AND SLEET CAN BE EXPECTED THROUGHOUT THE DAY TODAY. SOUTHERN
COUNTIES SHOULD SEE TEMPERATURES RISE ABOVE FREEZING THIS
AFTERNOON...ALLOWING FOR A TRANSITION TO ALL LIQUID PRECIPITATION.
THE ADVISORY WILL THEREFORE EXPIRE OVER THE SOUTHERN THIRD OF
NORTH TEXAS AFTERNOON...AND CONTINUE ACROSS THE REST OF THE REGION
THROUGH 6 PM CST.

TXZ092-093-102-103-281745-
/O.CAN.KFWD.WS.W.0002.000000T0000Z-150301T0000Z/
/O.EXA.KFWD.WW.Y.0005.000000T0000Z-150301T0000Z/
COOKE-GRAYSON-WISE-DENTON-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY
333 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WINTER
WEATHER ADVISORY FOR NORTH TEXAS...WHICH IS IN EFFECT UNTIL 6 PM
CST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* LOCATION...THIS STATEMENT IS FOR AREAS ALONG AND NORTHWEST OF 
  A LINE FROM GOLDTHWAITE TO HILLSBORO TO CANTON. 

* TIMING...THROUGH SATURDAY AFTERNOON.

* PRECIPITATION TYPE...FREEZING DRIZZLE OR LIGHT SLEET.

* ACCUMULATION...LESS THAN A TENTH OF AN INCH OF ICE.

* MAIN IMPACT...A THIN LAYER OF ICE ON TOP OF EARLIER SNOWFALL
  WILL MAKE FOR HAZARDOUS TRAVEL. TEMPERATURES WILL BE COLD ENOUGH
  FOR ADDITIONAL LIGHT ACCUMULATIONS ON ALL ROADS...BRIDGES...AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER
PRECIPITATION WILL CAUSE TRAVEL DIFFICULTIES SO TRAVEL IS
DISCOURAGED. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME
TRAVEL DELAYS.

&&

$$

TXZ135-146>148-156>162-174-175-281745-
/O.CON.KFWD.WW.Y.0005.000000T0000Z-150228T1800Z/
HENDERSON-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-
MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY...CORSICANA...
TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...
CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT
333 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* LOCATION...THIS STATEMENT IS FOR AREAS GENERALLY ALONG AND 
  SOUTHEAST OF A LAMPASAS TO ATHENS LINE. 

* TIMING...NOW THROUGH NOON TODAY.

* PRECIPITATION TYPE...FREEZING DRIZZLE AND LIGHT FREEZING RAIN.

* ACCUMULATION...SEVERAL HUNDREDTHS OF AN INCH OF ICE FROM
  FREEZING DRIZZLE OR FREEZING RAIN THROUGH MIDDAY TODAY.

* MAIN IMPACT...TEMPERATURES WILL BE COLD ENOUGH FOR
  ACCUMULATIONS ON ALL ROADS...BRIDGES...AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER
PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS.

&&

$$

TXZ091-094-095-100-101-104>107-115>123-129>134-141>145-281745-
/O.CON.KFWD.WW.Y.0005.000000T0000Z-150301T0000Z/
MONTAGUE-FANNIN-LAMAR-YOUNG-JACK-COLLIN-HUNT-DELTA-HOPKINS-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...BONHAM...PARIS...
GRAHAM...OLNEY...JACKSBORO...PLANO...GREENVILLE...COMMERCE...
COOPER...SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...
ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...
GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO
333 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* LOCATION...THIS STATEMENT IS FOR AREAS ALONG AND NORTHWEST OF 
  A LINE FROM GOLDTHWAITE TO HILLSBORO TO CANTON. 

* TIMING...THROUGH SATURDAY AFTERNOON.

* PRECIPITATION TYPE...FREEZING DRIZZLE.

* ACCUMULATION...LESS THAN A TENTH OF AN INCH OF ICE.

* MAIN IMPACT...A THIN LAYER OF ICE ON TOP OF PRIOR SNOWFALL WILL
  MAKE FOR HAZARDOUS TRAVEL. TEMPERATURES WILL BE COLD ENOUGH FOR
  ADDITIONAL ACCUMULATIONS ON ALL ROADS...BRIDGES...AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER
PRECIPITATION WILL CAUSE TRAVEL DIFFICULTIES SO TRAVEL IS
DISCOURAGED. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME
TRAVEL DELAYS.

&&

$$

MB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 27, 4:32 PM CST, 20 minutes earlier.

Area forecast discussion, Feb 27, 4:32 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
432 PM CST FRI FEB 27 2015

.UPDATE...
A BAND OF MODERATE TO HEAVY SNOW CONTINUES TO DEVELOP BETWEEN
DECATUR...DENTON AND THE RED RIVER LATE THIS AFTERNOON IN AN AREA
OF ENHANCED INSTABILITY. THIS AREA HAS ALREADY RECEIVED UP TO 5
INCHES OF SNOW AND HAS THE POTENTIAL TO RECEIVE APPRECIABLE SNOW
AMOUNTS OVER THE NEXT SEVERAL HOURS WITH SNOW TOTALS UP TO 8
INCHES POSSIBLE. WITH THIS IN MIND...WE WILL ISSUE A SMALL WINTER
STORM WARNING TO ACCOUNT FOR THE HIGHER SNOW TOTALS. THE WARNING
WILL BE FOR WISE...DENTON...COOKE AND GRAYSON AND WILL BE VALID
UNTIL 6 PM SATURDAY. NO OTHER CHANGES ARE NECESSARY AT THIS TIME.

79

&&

.PREV DISCUSSION... /ISSUED 404 PM CST FRI FEB 27 2015/

...WINTER WEATHER ADVISORY WILL REMAIN FOR LIGHT SNOW...
TRANSITIONING TO FREEZING DRIZZLE/LIGHT FREEZING RAIN OVERNIGHT
INTO SATURDAY...

...SOUTHERN ZONES...ADDED TO A WINTER WEATHER ADVISORY FROM 6 PM
TONIGHT UNTIL NOON SATURDAY FOR A MIX OF LIGHT SNOW AND LIGHT
FREEZING DRIZZLE....

THE AREA OF LIGHT TO OCCASIONALLY MODERATE SNOW CURRENTLY EAST OF
A LINE FROM ABOUT BOWIE TO GRANBURY WILL CONTINUE MOVING
EAST/NORTHEAST THROUGH LATE AFTERNOON WITH THE DEPARTING SHORT
WAVE. THIS SHOULD PRODUCE AN ADDITIONAL ONE HALF TO ONE INCH OF
SNOW...ESPECIALLY BETWEEN DECATUR...FORT WORTH AND THE RED RIVER WITH
A FEW ISOLATED HIGHER AMOUNTS. BEHIND THIS MAIN LINE...SOME LIGHT
SNOW OR FLURRIES WILL LINGER THROUGH THE EVENING BUT SHOULD ADD
LITTLE TO THE CURRENT SNOW ACCUMULATIONS. WHEN ALL IS SAID AND
DONE...SNOW TOTALS SHOULD AVERAGE BETWEEN 2 AND 5 INCHES FROM THE
INTERSTATE 20 CORRIDOR NORTHWARD WITH BETWEEN ONE HALF INCH AND 2
INCHES IN ALL BUT THE SOUTHEAST THIRD OF THE REGION.

CENTRAL TEXAS RADARS CURRENTLY SHOW AN INCREASING FEED OF LOW
LEVEL MOISTURE IN THE FORM OF MAINLY LIGHT RAIN AND DRIZZLE ACROSS
THE TEXAS HILL COUNTRY. THIS MOISTURE WILL CONTINUE TO ADVANCE
NORTHWARD INTO NORTH TEXAS OVERNIGHT WHILE SURFACE TEMPS EITHER
REMAIN OR FALL BELOW FREEZING. THIS WILL RESULT IN MAINLY LIGHT
FREEZING DRIZZLE ACROSS THE ENTIRE REGION. THE ONLY EXCEPTION WILL
BE THE SOUTHEAST ZONES WHICH ARE CURRENTLY ABOVE FREEZING AND
SHOULD NOT FALL BELOW FREEZING UNTIL LATER THIS EVENING OR
OVERNIGHT. WE HAVE DECIDED TO ADD THESE SOUTHERN ZONES TO A WINTER
WEATHER ADVISORY TONIGHT INTO SATURDAY MORNING...MAINLY FOR
FREEZING DRIZZLE...POSSIBLY MIXED WITH LIGHT SNOW DURING THE
EVENING. SINCE LARGE SCALE LIFT WILL BE VERY WEAK...WE DO NOT
ANTICIPATE FREEZING RAIN AND SIGNIFICANT ICE ACCUMULATIONS.
HOWEVER...EVEN AN ADDITIONAL LIGHT GLAZE FROM FREEZING DRIZZLE
WILL RESULT IN OR ADD TO ONGOING TRAVEL PROBLEMS.

THE WARM LAYER WILL CONTINUE TO INCREASE ON SATURDAY AND
PRECIPITATION SHOULD TRANSITION TO LIGHT RAIN FROM SOUTH TO NORTH
AS SURFACE TEMPERATURES WARM ABOVE FREEZING. WE ARE A BIT
CONCERNED THAT FREEZING TEMPERATURES WILL LINGER THROUGH MID
AFTERNOON IN MANY LOCATIONS DUE TO THE CURRENT SNOW COVERAGE IN
THE NORTH AND THE EXPECTED CLOUD COVER. THEREFORE...WE WILL CARRY
THE WINTER WEATHER ADVISORY UNTIL 6 PM SATURDAY FOR ALL BUT THE
SOUTHEAST ZONES. IN THE SOUTHEAST ZONES WE WILL RUN THE ADVISORY
UNTIL NOON SATURDAY.

SURFACE TEMPERATURES SHOULD SLOWLY WARM SATURDAY NIGHT THROUGH
SUNDAY MORNING AS SOUTHEAST SURFACE WINDS RETURN. OTHER THAN SOME
WEAK PERTURBATIONS IN WEST TO SOUTHWEST FLOW ALOFT...WE DO NOT
ANTICIPATE ANY MAJOR SOURCE OF LARGE SCALE LIFT SO WILL ONLY KEEP
SOME CHANCE POPS FOR LIGHT RAIN. SOME PATCHY FOG IS ALSO POSSIBLE
SATURDAY NIGHT THROUGH SUNDAY.

A COLD FRONT WILL APPROACH THE RED RIVER ON SUNDAY AND MAY SNEAK
INTO THE NORTHERN ZONES AS PER THE NAM AND ECMWF SOLUTIONS. THE
FRONT MAY PROVIDE ADDITIONAL LIFT FOR SOME LIGHT RAIN AS WELL AS
BRING COOLER TEMPERATURES. HAVE DECIDED TO GO WITH A BLEND OF THE
SOLUTIONS REGARDING HIGHS ON SUNDAY SO WILL LOWER THE NORTHERN
ZONES HIGHS TO THE MIDDLE AND UPPER 40S WITH MAINLY 50S AND 60S
ELSEWHERE/

NORTH TEXAS WILL STAY IN A VERY UNSETTLED WEATHER PATTERN THROUGH
THE MIDDLE OF THE WEEK AS AN UPPER LOW MOVES EAST FROM THE PACIFIC
AND MERGES WITH A NORTHERN BRANCH UPPER TROUGH TO FORM A DEEP LONG
WAVE TROUGH. THE RESPONSE ACROSS NORTH TEXAS AHEAD OF THIS
DEVELOPING SYSTEM WILL BE AND INCREASE IN LOW LEVEL MOISTURE
MONDAY THROUGH TUESDAY WITH INCREASING INSTABILITY. IT LOOK LIKES
THE BEST CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AFTERNOON/TUESDAY
EVENING.

STORMS SHOULD END FROM NORTH TO SOUTH TUESDAY NIGHT WITH THE
PASSAGE OF ANOTHER STRONG COLD FRONT. IT APPEARS THAT ANOTHER
CHANCE FOR WINTER PRECIP WILL BE POSSIBLE BEHIND THE FRONT ON
WEDNESDAY. RIGHT NOW SLEET APPEARS TO BE THE PRIMARY PRECIP TYPE.
ANY POST FRONTAL PRECIP SHOULD END WEDNESDAY NIGHT WITH DRY
NORTHWEST FLOW EXPECTED THURSDAY THROUGH FRIDAY.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  27  35  35  49  42 /  60  60  40  40  50
WACO, TX              28  38  38  60  47 /  40  60  40  40  40
PARIS, TX             25  33  33  46  37 /  60  60  40  40  50
DENTON, TX            24  34  34  49  37 /  60  60  40  40  50
MCKINNEY, TX          25  35  35  50  40 /  60  60  40  40  50
DALLAS, TX            28  38  38  54  44 /  50  60  40  40  50
TERRELL, TX           30  37  37  53  41 /  40  60  40  40  50
CORSICANA, TX         28  39  39  59  49 /  40  60  40  40  50
TEMPLE, TX            29  41  41  63  51 /  50  60  40  40  40
MINERAL WELLS, TX     25  33  33  52  39 /  60  60  40  30  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST SATURDAY FOR TXZ091>095-
100>107-115>123-129>134-141>145.

WINTER WEATHER ADVISORY UNTIL NOON CST SATURDAY FOR TXZ135-
146>148-156>162-174-175.

&&

05/79
Hazardous weather outlook, Feb 27, 3:24 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CST FRI FEB 27 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
324 PM CST FRI FEB 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
TEXAS...NORTHEAST TEXAS AND SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY FOR LIGHT SNOW AND FREEZING DRIZZLE IS
IN EFFECT FOR ALL OF NORTH AND CENTRAL TEXAS TONIGHT. LIGHT SNOW
ACCUMULATIONS THIS EVENING AND ICE ACCUMULATIONS OF A FEW
HUNDREDTHS OF AN INCH OVERNIGHT WILL RESULT IN ADDITIONAL TRAVEL
IMPACTS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE OR FREEZING RAIN
REMAINS IN EFFECT FOR AREAS ALONG AND SOUTHEAST OF A LAMPASAS TO
ATHENS LINE THROUGH MIDDAY SATURDAY...AND FOR AREAS NORTHWEST OF
A LINE FROM GOLDTHWAITE TO HILLSBORO TO CANTON THROUGH 6 PM. LIGHT
SNOW ACCUMULATIONS AND ICE ACCUMULATIONS OF A FEW HUNDREDTHS OF AN
INCH ARE EXPECTED. THIS WILL LIKELY CAUSE ADDITIONAL TRAVEL
IMPACTS THROUGH SATURDAY MORNING OVER THE SOUTHEASTERN AREAS...AND
THROUGH THE AFTERNOON FOR THE NORTHWESTERN AREAS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS ON
TUESDAY. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE THE
PRIMARY THREATS.

AN AREA OF LIGHT SLEET WILL SPREAD SOUTHEAST ACROSS THE REGION ON
WEDNESDAY AS ANOTHER COLD FRONT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT
EXPECTED.

In the hours before

Local storm report, Feb 27, 1:44 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
144 PM CST FRI FEB 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     SNOW             3 SSW DECATUR           33.19N  97.62W
02/27/2015  M4.00 INCH       WISE               TX   TRAINED SPOTTER

            STORM SPOTTER MEASURED 4" OF SNOW 3 MILES SSW OF THE
            CITY OF DECATUR....LIGHT SNOW IS STILL FALLING.
Local storm report, Feb 27, 1:57 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
157 PM CST FRI FEB 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     SNOW             JACKSBORO               33.22N  98.17W
02/27/2015  E2.00 INCH       JACK               TX   LAW ENFORCEMENT

            JACK CO. DISPATCH ESTIMATES AROUND 1-2" OF SNOW ACROSS
            THE COUNTY. AROUND 2" OF SNOW IN THE CITY OF JACKSBORO.
Local storm report, Feb 27, 2:08 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 PM CST FRI FEB 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     SNOW             GRAHAM                  33.10N  98.60W
02/27/2015  E4.00 INCH       YOUNG              TX   FIRE DEPT/RESCUE

            GRAHAM FD ESTIMATED 3-4" OF SNOW HAVE FALLEN IN THE CITY
            OF GRAHAM...VERY LIGHT SNOW STILL FALLING.
Local storm report, Feb 27, 2:17 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CST FRI FEB 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     SNOW             BRECKENRIDGE            32.75N  98.90W
02/27/2015  E4.00 INCH       STEPHENS           TX   POST OFFICE

            POSTAL WORKER ESTIMATES THAT AROUND 4" OF SNOW HAVE
            FALLEN IN THE CITY OF BRECKENRIDGE.
Local storm report, Feb 27, 2:24 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CST FRI FEB 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     SNOW             PALO PINTO              32.77N  98.30W
02/27/2015  E2.00 INCH       PALO PINTO         TX   LAW ENFORCEMENT

            SHERIFF'S OFFICE ESTIMATED AROUND 2" OF SNOW IN THE CITY
            OF PALO PINTO.
Local storm report, Feb 27, 2:30 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CST FRI FEB 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     SNOW             MINERAL WELLS           32.80N  98.10W
02/27/2015  E3.00 INCH       PALO PINTO         TX   PUBLIC

            SOCIAL MEDIA REPORT OF AROUND 3" OF SNOW IN THE CITY OF
            MINERAL WELLS.

Nearby

Winter Storm Warnings in Texas, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.